Alert archive / Arkansas / Special Weather Statements in 2021

Special Weather Statement, NWS Shreveport, LA

July 11, 2021Union Parish, Louisiana; Columbia County, Union County, Arkansas

NWS Shreveport, LA issued this special weather statement at Jul 11, 2021, 2:54 AM CDT for Union Parish, Louisiana; Columbia County, Union County, Arkansas. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 11, 2021, 2:54 AM CDT (07:54 UTC)
Expired
Jul 11, 2021, 3:45 AM CDT
In force
51 min
Issued by
NWS Shreveport, LA

Counties Columbia County, AR, Union County, AR, Union Parish, LA

The radar

The Shreveport radar (KSHV), 149 km from the middle of the area, began a volume at 07:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 7.9 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2021-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2816 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2021-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2816 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
1029 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted.

818 
WWUS84 KSHV 110754
SPSSHV

Special Weather Statement
National Weather Service Shreveport LA
254 AM CDT Sun Jul 11 2021
 
ARZ061-071>073-LAZ003-004-006-110845-
Lafayette AR-Union AR-Nevada AR-Columbia AR-Union LA-Claiborne LA-
Webster LA-
254 AM CDT Sun Jul 11 2021

...SPECIAL WEATHER STATEMENT...

At 254 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles northwest of West Crossett to near
Urbana to near El Dorado to near Village to near Magnolia. Movement
was southeast at 40 mph.

Winds in excess of 30 mph will be possible with these storms.

Locations impacted include...
El Dorado, Magnolia, Springhill, Smackover, Stamps, Waldo, Norphlet,
Huttig, Junction City, McNeil, Haynesville, Taylor, Strong, Calion,
Emerson, Buckner, Rosston, Willisville, Bodcaw and Smithland.

LAT...LON 3302 9349 3361 9348 3359 9311 3338 9312
      3337 9259 3336 9254 3332 9252 3332 9246
      3327 9244 3330 9235 3326 9232 3328 9230
      3325 9223 3321 9223 3316 9217 3316 9211
      3310 9214 3301 9207 3287 9208 3274 9205
TIME...MOT...LOC 0754Z 305DEG 54KT 3326 9209 3318 9237 3320 9274 3325
9301 3331 9326

$$

19

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this special weather statement went out at Jul 11, 1:07 AM CDT, 1 hour 47 minutes earlier.

Area forecast discussion, Jul 11, 1:07 AM CDT, 1 hour 47 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
107 AM CDT Sun Jul 11 2021

.AVIATION...

For the ArkLaTex terminals, a nice line of convection is sagging
down into the I-30 corridor with digging undulations along the
line, so tempo timing all but KTXK is difficult at this time. We
have VCTS timed in across all I-20 terminals with a weak front
easing down into N OK now. It is likely some areas will see SW to
W/NW briefly by mid aftn at 5-15KT. However, this weak front will
bounce back northward off I-20 by sunset and keep the chance for
more wx into Mon. Then more typical late day seabreeze by midweek.
/24/

&&

.PREV DISCUSSION... /issued 1026 PM CDT Sat Jul 10 2021/

SHORT TERM.../Tonight/

The very isolated convection associated with a weaker seabreeze
this afternoon has diminished with the loss of heating, although
sct convection has just recently developed across portions of
extreme NE TX/SW AR ahead of an MCS that continues to shift S
across Cntrl and Ern OK. This is occurring along an area of
slightly stronger low level SWrly flow of 20-25kts, well ahead of
the large upper trough sinking SE into Cntrl/NE OK into Ern KS/NW
MO. Moderate SBCape of 2000-2500 J/Kg persists across this area
ahead of the approaching MCS, with the stronger low level flow
yielding adequate convergence to maintain storm organization as
this complex sinks into McCurtain County OK, extreme NE
TX/adjacent sections of SW AR by/shortly after midnight. The
overall radar trends as well as sfc ob reports suggest that the
overall storm intensities have weakened compared to earlier this
evening, as wind gusts have ranged between 30-45+ mph, with this
trend expected to continue through the overnight hours as this
complex eventually decays as the low level storm convergence
weakens once winds veer more W late. Still can't rule out an
isolated severe storm though across SE OK and the Nrn sections of
SW AR, before this threat diminishes late. PW's remain near 2"
across the Nrn zones, with observations upstream across Ern OK
recording 1-2+ inches of rain in a short period of time.

For the zone update, have maintained high pops (categorical and
likely) for areas N of I-20, while also maintaining heavy rainfall
and svr wording through 09Z across SE OK/Nrn sections of SW AR.
Did lower min temps a tad across SE OK/adjacent sections of SW AR
to reflect the strong cold pool continuing to surge S into SE OK
attm. Did not make many changes elsewhere given the higher
dewpoints in place, and the expectation of low clouds developing
late. Did take out heavy rainfall and severe mention Sunday
morning as any threat appears isolated attm, but should ramp up
during the afternoon wherever the convective outflow stalls out
and helps focus renewed development with diurnal
heating/destabilization, once the additional shortwave energy
rotating SE around the trough is able to enhance large scale
forcing.

Zone update already out...grids will be available shortly. /15/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  68  91  72  93 /  70  60  30  40
MLU  71  89  70  91 /  80  70  40  50
DEQ  65  90  69  90 /  20  30  30  30
TXK  67  90  71  92 /  40  40  30  40
ELD  67  90  68  91 /  70  50  30  40
TYR  70  90  74  92 /  60  50  20  20
GGG  69  90  71  92 /  70  50  20  30
LFK  73  91  73  95 /  60  60  20  30

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

24/15
Hazardous weather outlook, Jul 10, 2:07 PM CDT, 12 hours 47 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
207 PM CDT Sat Jul 10 2021

ARZ050-051-059>061-070-071-OKZ077-TXZ096-097-108>112-111915-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
McCurtain-Red River-Bowie-Franklin-Titus-Camp-Morris-Cass-
207 PM CDT Sat Jul 10 2021

This Hazardous Weather Outlook is for portions of southwest
Arkansas, southeast Oklahoma and northeast Texas.

.DAY ONE...This Afternoon and Tonight...

Isolated showers and thunderstorms should dissipate later this
afternoon into early this evening but will likely become more
scattered to numerous in nature late tonight. After midnight, some
thunderstorms may be severe north of the I-30 corridor. These
storms may be capable of producing damaging winds and locally
heavy rainfall through sunrise.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

The possibility remains throughout the day Sunday for strong to
severe thunderstorms across the Four State area, capable of
producing damaging winds and locally heavy rainfall mainly
during the morning hours.

No further organized severe weather is anticipated for the rest
of next week, but gusty winds and locally heavy rainfall are
possible in stronger pop-up afternoon thunderstorms.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel, amateur radio
operators and storm spotters will not be needed through tonight.

ARZ072-073-LAZ001>006-010>014-017>022-TXZ124>126-136>138-149>153-
165>167-111915-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-Wood-Upshur-Marion-Smith-Gregg-Harrison-
Cherokee-Rusk-Panola-Nacogdoches-Shelby-Angelina-San Augustine-
207 PM CDT Sat Jul 10 2021

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, east Texas and northeast Texas.

.DAY ONE...This Afternoon and Tonight...

Isolated showers and thunderstorms should dissipate quickly later
this afternoon into the evening. Overnight, some additional
development may be possible after midnight ahead of an approaching
cool front approaching the Interstate 30 Corridor of Northeast
Texas, into Southwest Arkansas.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

Throughout the day Sunday, the possibility exists for strong to
severe thunderstorms across the Four State area, capable of
producing damaging winds and locally heavy rainfall.

No further organized severe weather is anticipated for the rest
of next week, but gusty winds and locally heavy rainfall are
possible in stronger pop-up afternoon thunderstorms.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel, amateur radio
operators and storm spotters will not be needed through tonight.

26

In the hours before

Special weather statement, Jul 10, 11:21 PM CDT, 3 hours 33 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1121 PM CDT Sat Jul 10 2021

ARZ050-051-OKZ077-110515-
Howard AR-Sevier AR-McCurtain OK-
1121 PM CDT Sat Jul 10 2021

...SPECIAL WEATHER STATEMENT...

At 1121 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Kiowa to Tuskahoma to 9 miles west of
Octavia to Mountain Fork to 11 miles north of Opal to 11 miles east
of Muddy Creek WMA to 6 miles southwest of Perryville. Movement was
southeast at 30 mph.

Winds in excess of 35 mph will be possible with these storms.

Locations impacted include...
Dierks, Umpire, Gillham, Athens, Plunketville, Smithville, Hochatown,
Watson, Battiest, Pickens, Mount Herman, Sherwood, Muddy Fork, Burg,
Bethel, Ringold and Lebanon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3451 9446 3419 9447 3419 9425 3436 9425
      3435 9394 3419 9392 3418 9382 3414 9382
      3411 9396 3408 9438 3412 9481 3418 9515
      3423 9515 3425 9505 3451 9505
TIME...MOT...LOC 0421Z 322DEG 28KT 3474 9592 3462 9528 3451 9486 3461
9442 3470 9402 3473 9346 3493 9288

20
Special weather statement, Jul 11, 12:09 AM CDT, 2 hours 45 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1209 AM CDT Sun Jul 11 2021

ARZ050-051-059-OKZ077-110600-
Howard AR-Sevier AR-Little River AR-McCurtain OK-
1209 AM CDT Sun Jul 11 2021

...SPECIAL WEATHER STATEMENT...

At 1208 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Oden to 14 miles west of Grannis to 6
miles south of Nashoba. Movement was southeast at 25 mph.

Winds in excess of 35 mph will be possible with these storms.

Locations impacted include...
De Queen, Dierks, Horatio, Umpire, Broken Bow, Lockesburg, Gillham,
Center Point, Athens, Wright City, Eagletown, Silver Ridge, Rufe,
Cerrogordo, Hochatown, Geneva, Central, Goodwater, Mount Herman and
Muddy Fork.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3430 9458 3435 9447 3419 9447 3419 9424
      3436 9425 3435 9394 3419 9392 3418 9382
      3407 9382 3383 9430 3407 9516 3424 9515
      3425 9505 3440 9504
TIME...MOT...LOC 0508Z 327DEG 24KT 3457 9383 3420 9459 3439 9519

20
Special weather statement, Jul 11, 1:05 AM CDT, 1 hour 49 minutes before
Special Weather Statement
National Weather Service Shreveport LA
105 AM CDT Sun Jul 11 2021

ARZ050-051-059-060-OKZ077-110645-
Howard AR-Hempstead AR-Sevier AR-Little River AR-McCurtain OK-
105 AM CDT Sun Jul 11 2021

...SPECIAL WEATHER STATEMENT...

At 105 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Hugo Lake State Park to near Arkinda to
near Ben Lomond to Murfreesboro. Movement was southeast at 25 mph.

Winds in excess of 35 mph will be possible with these storms.

Locations impacted include...
Hope, De Queen, Ashdown, Nashville, Mineral Springs, Dierks, Horatio,
Foreman, Idabel, Broken Bow, Lockesburg, Emmet, Wilton, Blevins,
Perrytown, Tollette, Fulton, Winthrop, Ogden and Washington.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3417 9451 3425 9393 3419 9392 3418 9382
      3401 9382 3396 9346 3367 9348 3354 9374
      3361 9382 3353 9399 3359 9418 3357 9438
      3364 9445 3362 9453 3368 9459 3375 9487
      3391 9513 3424 9515
TIME...MOT...LOC 0605Z 322DEG 23KT 3410 9530 3383 9449 3388 9405 3407
9366

20
Special weather statement, Jul 11, 1:45 AM CDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Shreveport LA
145 AM CDT Sun Jul 11 2021

ARZ050-051-059>061-070-071-OKZ077-TXZ096-097-110745-
Howard AR-Hempstead AR-Lafayette AR-Sevier AR-Little River AR-
Miller AR-Nevada AR-McCurtain OK-Bowie TX-Red River TX-
145 AM CDT Sun Jul 11 2021

...SPECIAL WEATHER STATEMENT...

At 145 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Whelen Springs to Foreman to 10 miles
south of Sawyer. Movement was southeast at 25 mph.

Winds in excess of 35 mph will be possible with these storms.

Locations impacted include...
Texarkana, Hope, Wake Village, Ashdown, Nashville, New Boston,
Prescott, Clarksville, Stamps, Lewisville, Mineral Springs, Horatio,
Foreman, Boxelder, Idabel, Nash, Hooks, De Kalb, Bogata and Redwater.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3388 9531 3394 9516 3404 9516 3392 9421
      3396 9338 3384 9329 3378 9310 3345 9312
      3344 9336 3326 9344 3325 9392 3322 9404
      3329 9405 3331 9411 3330 9421 3324 9423
      3329 9447 3325 9462 3340 9488 3338 9531
TIME...MOT...LOC 0645Z 335DEG 21KT 3379 9318 3371 9436 3386 9541

20
Special weather statement, Jul 11, 2:45 AM CDT, 9 minutes before
Special Weather Statement
National Weather Service Shreveport LA
245 AM CDT Sun Jul 11 2021

ARZ070-071-LAZ001-002-TXZ096-097-108>112-110830-
Lafayette AR-Miller AR-Bossier LA-Caddo LA-Cass TX-Camp TX-Bowie TX-
Red River TX-Franklin TX-Morris TX-Titus TX-
245 AM CDT Sun Jul 11 2021

...SIGNIFICANT WEATHER ADVISORY FOR MILLER AND LAFAYETTE COUNTIES...
NORTHWESTERN CADDO AND NORTHWESTERN BOSSIER PARISHES...CASS...
FRANKLIN...BOWIE...MORRIS...TITUS...CAMP AND SOUTHERN RED RIVER
COUNTIES UNTIL 330 AM CDT...

At 244 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Garland to 8 miles west of Fouke to 10
miles east of Naples to 6 miles north of Cookville to near Bogata.
Movement was south at 30 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Texarkana, Atlanta, Wake Village, New Boston, Pittsburg, Winnsboro,
Stamps, Lewisville, Hagansport, Leesburg, Boxelder, Vivian, Nash,
Hooks, Mount Vernon, Daingerfield, Linden, Hughes Springs, Lone Star
and Queen City.

LAT...LON 3357 9531 3350 9490 3348 9456 3348 9348
      3302 9349 3302 9351 3300 9352 3288 9382
      3288 9471 3290 9472 3290 9515 3300 9515
      3296 9517 3296 9531
TIME...MOT...LOC 0744Z 344DEG 35KT 3335 9366 3329 9404 3320 9449 3327
9485 3349 9525

19
Special weather statement, Jul 11, 2:54 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Shreveport LA
254 AM CDT Sun Jul 11 2021

ARZ061-071>073-LAZ003-004-006-110845-
Lafayette AR-Union AR-Nevada AR-Columbia AR-Union LA-Claiborne LA-
Webster LA-
254 AM CDT Sun Jul 11 2021

...SPECIAL WEATHER STATEMENT...

At 254 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles northwest of West Crossett to near
Urbana to near El Dorado to near Village to near Magnolia. Movement
was southeast at 40 mph.

Winds in excess of 30 mph will be possible with these storms.

Locations impacted include...
El Dorado, Magnolia, Springhill, Smackover, Stamps, Waldo, Norphlet,
Huttig, Junction City, McNeil, Haynesville, Taylor, Strong, Calion,
Emerson, Buckner, Rosston, Willisville, Bodcaw and Smithland.

LAT...LON 3302 9349 3361 9348 3359 9311 3338 9312
      3337 9259 3336 9254 3332 9252 3332 9246
      3327 9244 3330 9235 3326 9232 3328 9230
      3325 9223 3321 9223 3316 9217 3316 9211
      3310 9214 3301 9207 3287 9208 3274 9205
TIME...MOT...LOC 0754Z 305DEG 54KT 3326 9209 3318 9237 3320 9274 3325
9301 3331 9326

19

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 1:45 AM CDTSpecial Weather StatementSHVBowie, Red River60 min
Jul 11, 2:45 AM CDTSpecial Weather StatementSHVBowie, Camp, Cass, Franklin, Morris, Titus45 min
Jul 11, 3:11 AM CDTSpecial Weather StatementSHVRed River49 min
Jul 11, 3:31 AM CDTSpecial Weather StatementSHVCamp, Franklin, Morris, Titus, Wood44 min
Jul 11, 3:37 AM CDTSpecial Weather StatementSHVBowie, Cass, Marion38 min
Jul 11, 4:16 AM CDTSpecial Weather StatementSHVCamp, Cass, Franklin, Morris, Titus, Upshur and 1 more44 min
Jul 11, 5:26 AM CDTSpecial Weather StatementSHVGregg, Harrison, Marion, Panola49 min
Jul 11, 6:15 PM CDTSpecial Weather StatementSHVCaddo45 min
Jul 11, 12:09 AM CDTSpecial Weather StatementSHVHoward, Sevier51 min
Jul 11, 1:05 AM CDTSpecial Weather StatementSHVHempstead, Howard, Little River, Sevier40 min
Jul 10, 11:21 PM CDTSpecial Weather StatementSHVMcCurtain54 min

Nearby

Special Weather Statements in Arkansas, 2021Special Weather Statements in Louisiana, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.